Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Jun 22, 2018, 7:45 AM PDT. It took effect at Jun 23, 2018, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2018, 7:45 AM PDT (14:45 UTC)
- In effect from
- Jun 23, 2018, 11:00 AM PDT
- Expired
- Jun 24, 2018, 8:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
901 WWUS86 KMTR 221445 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 745 AM PDT Fri Jun 22 2018 ...Gusty northerly winds coupled with hot temperatures and low humidity values Saturday through Sunday evening... .High pressure will build inland through the weekend and bring a combination of gusty northerly winds, hot temperature and low humidity values late morning Saturday through Sunday evening. The areas of greatest concern will be located in higher terrain of northern and eastern Napa and Sonoma county as well as throughout the Diablo Range. Any fire starts may spread rapidly in these conditions. Avoid activities that may lead to fire ignition, including lawn work, driving on grass, tossing cigarettes, lighting campfire or fireworks, especially during Saturday and Sunday afternoons. CAZ507-511-230500- /O.UPG.KMTR.FW.A.0001.180623T1800Z-180625T0300Z/ /O.NEW.KMTR.FW.W.0001.180623T1800Z-180625T0300Z/ North Bay Mountains-East Bay Hills and the Diablo Range- 745 AM PDT Fri Jun 22 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 8 PM PDT SUNDAY FOR GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS... The National Weather Service in San Francisco has issued a Red Flag Warning, which is in effect from 11 AM Saturday to 8 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * WIND...Northerly winds of 15 to 30 mph with gusts to 40 mph. Isolated highest terrain could see locally higher winds. * HUMIDITY...Minimum humidity readings of 10 to 20% will be common during the day, with the driest locations dropping into the single digit range during the warmest, driest, windiest times of the day. Overnight humidity recoveries will be poor and less than 30%. * HIGHEST THREAT...Elevations above 1000 feet, especially in the extreme northern and eastern portions of the North Bay Mountains and East Bay Hills * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other activities that may lead to fire creation is not recommended. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
6 follow-up statements
594 WWUS86 KMTR 230401 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 901 PM PDT Fri Jun 22 2018 ...Gusty northerly winds coupled with hot temperatures and low humidity values Saturday through Sunday evening... .High pressure will build inland through the weekend and bring a combination of gusty northerly winds, hot temperatures and low humidity values late tomorrow morning through Sunday evening. The areas of greatest concern will be located in higher terrain of northern and eastern Napa and Sonoma county as well as throughout the Diablo Range. Any fire starts may spread rapidly in these conditions. Avoid activities that may lead to fire ignition, including lawn work, driving on grass, tossing cigarettes, lighting campfires or fireworks, especially during tomorrow and Sunday afternoons. CAZ507-511-231615- /O.CON.KMTR.FW.W.0001.180623T1800Z-180625T0300Z/ North Bay Mountains-East Bay Hills and the Diablo Range- 901 PM PDT Fri Jun 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 8 PM PDT SUNDAY FOR GUSTY NORTHERLY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS... * WIND...Northerly winds of 15 to 30 mph with gusts to 40 mph. Isolated highest terrain could see locally higher winds. * HUMIDITY...Minimum humidity readings of 10 to 20% will be common during the day, with the driest locations dropping into the single digit range during the warmest, driest, windiest times of the day. Overnight humidity recoveries will be poor and less than 30%. * HIGHEST THREAT...Elevations above 1000 feet, especially in the extreme northern and eastern portions of the North Bay Mountains and East Bay Hills * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other activities that may lead to fire creation is not recommended. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
914 WWUS86 KMTR 231059 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 359 AM PDT Sat Jun 23 2018 ...Gusty northerly winds coupled with hot temperatures and low humidity values today through Sunday evening... .High pressure will build inland through the weekend and bring a combination of gusty northerly winds, hot temperatures and low humidity values late this morning through Sunday evening. The areas of greatest concern will be located in higher terrain of northern and eastern Napa and Sonoma county as well as throughout the Diablo Range. Any fire starts may spread rapidly in these conditions. Avoid activities that may lead to fire ignition, including lawn work, driving on grass, tossing cigarettes, lighting campfires or fireworks, especially during tomorrow and Sunday afternoons. CAZ507-511-232200- /O.CON.KMTR.FW.W.0001.180623T1800Z-180625T0300Z/ North Bay Mountains-East Bay Hills and the Diablo Range- 359 AM PDT Sat Jun 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT SUNDAY FOR GUSTY NORTHERLY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS... * WIND...Northerly winds of 15 to 30 mph with gusts to 40 mph. Isolated highest terrain could see locally higher winds. * HUMIDITY...Minimum humidity readings of 10 to 20% will be common during the day, with the driest locations dropping into the single digit range during the warmest, driest, windiest times of the day. Overnight humidity recoveries will be poor and less than 30%. * HIGHEST THREAT...Elevations above 1000 feet, especially in the extreme northern and eastern portions of the North Bay Mountains and East Bay Hills * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other activities that may lead to fire creation is not recommended. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
272 WWUS86 KMTR 231949 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco Bay Area 1249 PM PDT Sat Jun 23 2018 CAZ507-511-240600- /O.CON.KMTR.FW.W.0001.000000T0000Z-180625T0300Z/ North Bay Mountains-East Bay Hills and the Diablo Range- 1249 PM PDT Sat Jun 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS... * WIND...Northerly winds of 15 to 30 mph with gusts to 40 mph. Isolated highest terrain could see locally higher winds. * HUMIDITY...Minimum humidity readings of 10 to 20% will be common during the day, with the driest locations dropping into the single digit range during the warmest, driest, windiest times of the day. Overnight humidity recoveries will be poor and less than 30%. * HIGHEST THREAT...Elevations above 1000 feet, especially in the extreme northern and eastern portions of the North Bay Mountains and East Bay Hills * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other activities that may lead to fire creation is not recommended. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
222
WWUS86 KMTR 240432
RFWMTR
URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
932 PM PDT Sat Jun 23 2018
CAZ507-511-241245-
/O.CON.KMTR.FW.W.0001.000000T0000Z-180625T0300Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
932 PM PDT Sat Jun 23 2018
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR
LOW HUMIDITY AND DRY NORTH WINDS FOR THE NORTH AND EAST BAY HILLS...
* WIND...Northerly winds of 15 to 25 mph with gusts 35 to 40 mph.
Isolated higher peaks could see locally higher winds.
Strongest winds will occur overnight through sunrise Sunday.
* HUMIDITY...Overnight humidity recoveries will be poor and less
than 30% with daytime values teens to mid 20s.
* HIGHEST THREAT...Elevations above 1000 feet, especially in Napa
and northern Sonoma county as well as the East Bay
hills.
* IMPACTS...Any fires that develop will likely spread rapidly.
Outdoor burning or other activities that may lead to fire
creation is not recommended.
A Red Flag Warning means that critical fire weather conditions
are either occurring now. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire behavior.
&&
$$521 WWUS86 KMTR 241123 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 423 AM PDT Sun Jun 24 2018 CAZ507-511-241930- /O.CON.KMTR.FW.W.0001.000000T0000Z-180625T0300Z/ North Bay Mountains-East Bay Hills and the Diablo Range- 423 AM PDT Sun Jun 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 507 AND 511... * WIND...Northerly winds of 15 to 25 mph with gusts 35 to 40 mph. Isolated higher peaks could see locally higher winds. Strongest winds will occur overnight through sunrise Sunday. * HUMIDITY...Daytime humidity in the hills will be low at less than 25% through the day. Overnight recoveries will be more robust tonight. * HIGHEST THREAT...Elevations above 1500 feet, especially in Napa and northern Sonoma county as well as the East Bay hills. * IMPACTS...Any fires that develop will likely spread easily. Outdoor burning or other activities that may lead to fire creation is not recommended. A Red Flag Warning means that critical fire weather conditions are either occurring now. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
521 WWUS86 KMTR 250240 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 740 PM PDT Sun Jun 24 2018 CAZ507-511-250345- /O.EXP.KMTR.FW.W.0001.000000T0000Z-180625T0300Z/ North Bay Mountains-East Bay Hills and the Diablo Range- 740 PM PDT Sun Jun 24 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 507 AND 511... Onshore flow on Sunday brought a significantly cooler airmass into the North and East Bay. By late Sunday, temperatures were as much as 35 degrees cooler compared to late Saturday. In addition, relative humidity values had increased considerably. Therefore, the Red Flag Warning will be allowed to expire at 8 pm this evening. Locally breezy conditions will continue this evening. Winds will then gradually diminish overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Jun 22, 4:47 AM PDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 22, 4:47 AM PDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
447 AM PDT Fri Jun 22 2018
.SYNOPSIS...A robust warming trend is forecast through Saturday
afternoon as high pressure builds over the region. This will lead to
hot conditions on Saturday with moderate to locally high heat risks
across mainly the interior. Additionally, offshore winds will
develop and result in heightened fire weather concerns to portions
of the region on Saturday. Cooling is then expected on Sunday with
increased onshore flow.
&&
.DISCUSSION...as of 04:23 AM PDT Friday...A marine layer of
around 1,000 feet in depth remains in place this morning. This has
resulted in low clouds and patchy fog from the San Francisco
Coast down along the Big Sur Coast and into the Salinas Valley. In
addition, some low clouds can be seen developing over Marin
County at this hour. Meanwhile, temperatures are generally in the
50s region-wide. These conditions will likely improve through the
morning as low clouds retreat to the coast in response to building
high pressure aloft. A warming trend will also continue today,
especially across the interior and the marine presence becomes
compressed. Look fore widespread 90s across the interior this
afternoon with 80s around the San Fransisco Shoreline and upper
60s to 70s near the coast.
The warmest day of the week is forecast to occur on Saturday as
offshore flow develops over the North Bay and East Bay
Hills/Mountains. Widespread 90s are likely with many of the warmest
inland areas reaching to between 100 and 105 deg F. Given the hot
daytime temperatures and mild overnight conditions in response to
the offshore flow, the risk for heat related illnesses will increase
tonight into Saturday. Thus, a Heat Advisory has been issued for
inland areas as well as in the hills/mountains on Saturday. Coastal
areas will also warm to above seasonal averages, however weak
onshore flow should limit overall heat risks.
Breezy to locally gusty offshore winds are forecast to be strongest
in the North Bay and East Bay Hills/Mountains on Saturday. Northerly
winds of 15 to 30 mph with gusts up to or exceeding 40 mph will be
possible across these areas and will combine with humidity values in
the upper single digits to middle teens to create increased fire
weather concerns. As a result, a Fire Weather Watch remains in
effect from Saturday into Sunday for the aforementioned areas. Be
mindful of these fire weather conditions and avoid any activities
that may lead to fire starts, such as lawn or automotive work,
driving motorized vehicles on dry grass, lighting campfires or
fireworks, or discarding hot or burning objects such as lighter
coils or cigarettes.
Onshore flow is then forecast to return on Sunday as a southerly
surge develops first along the Big Sur Coast and spreads northward
through the afternoon and evening. This should cool conditions near
the coast and locally inland as onshore winds increase. With this
said, inland areas will likely remain warm to hot through Sunday
afternoon before the marine airmass advects further inland. Further
cooling is then likely region-wide on Monday with temperatures
dropping to near seasonal averages. Seasonably conditions are likely
next week with the presence of a more established marine layer and
onshore flow.
&&
.AVIATION...As of 4:47 AM PDT Friday...For 12z TAFs. High
pressure aloft will continue to compress/erode the marine layer
through the day. Latest GOES-16 fog product shows mainly clear
skies around the region, except for stratus affecting the San
Francisco/San Mateo coasts, as well as the Monterey Bay
coast/Salinas Valley. LIFR/IFR cigs will continue affecting
Monterey Bay terminals through about 15z before mixing out and
becoming VFR. Elsewhere, VFR will prevail through the day and
expected to continue through the TAF period. Weak onshore flow
today will turn more offshore by early Saturday. Light to moderate
west/northwest winds this afternoon.
Vicinity of KSFO...VFR expected through the forecast period.
Breezy onshore winds this afternoon, sustained around 20 kt with
higher gusts possible.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...LIFR/IFR cigs & vsby will affect KMRY and
KSNS through 14-15z before VFR. VFR expected to dominate through
the rest of the forecast period, but there could be a couple of
hours of LIFR cigs/vsby at KMRY around sunrise Saturday. Included
this in TAF for now, but with low confidence on this occurring.
Generally light onshore winds this afternoon, around 10 kt.
&&
.MARINE...as of 2:43 AM PDT Friday...A strong area of high
pressure over the Eastern Pacific will maintain moderate to strong
northerly winds across the coastal waters through late Saturday
night. The strongest winds will be located over the northern outer
waters, north of Pigeon Point. These sustained strong winds will
produce relatively large and steep winds waves on top of a
building northwesterly swell with moderate periods. Winds will
decrease Sunday as a southerly surge moves up the coast, but
remain breezy along the inner coastal waters.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pigeon Pt to Pt Pinos 0-10 nm from 12 PM
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm from 4 PM
&&
PUBLIC FORECAST: RGass
AVIATION: BAM
MARINE: BAM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaHazardous weather outlook, Jun 21, 12:03 PM PDT, 19 hours 42 minutes before
Hazardous Weather Outlook National Weather Service San Francisco CA 1203 PM PDT Thu Jun 21 2018 CAZ006-506>513-516>518-528>530-220700- San Francisco-North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- 1203 PM PDT Thu Jun 21 2018 This hazardous weather outlook is for the San Francisco Bay Area. .DAY ONE...This Afternoon and Tonight Quiet weather today with overnight low clouds primarily along the coast and just inland. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Building high pressure over the West Coast will allow for warming temperatures on Friday and Saturday. Temperatures will likely reach the 90s to 100s across interior areas as well as parts of the South Bay. This hot temperatures will lead to widespread moderate and locally high potential heat risks. A heat advisory is in effect for Saturday when the highest temperatures are expected. Cooler temperatures are expected along the immediate Pacific coast. In addition to the hot conditions, northerly winds are expected to develop across the North Bay Mountains late Friday, resulting in elevated Fire Weather concerns. A fire weather watch is in effect from midday Saturday through Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.